| Catalog Number |
6902318 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation details windchill ra611170 the customer reported that they had processed quality controls on the day of the event and that the results were as expected.The confirmation was not provided.The order reports from the ortho vision id-mts analyzer and manually filled-in antigram for all screening and dentification panels were provided and confirmed the pattern of reactions as reported by the customer.According to ortho lot-specific information for 0.8% surgiscreen for gel lot vss650, cell 2 is positive and homozygous for e(rh3) antigen and cells 1 and 3 are negative for e(rh3) antigen; cell 3 is positive and homozygous for jkb(jk2) antigen, cell 1 is positive and heterozygous for jkb(jk2) antigen and cell 2 is negative for jkb(jk2) antigen.Therefore, it follows that the positive and negative reactions obtained are consistent with the expected reactivity of a mix of weak anti-e(rh3) and jkb(jk2) antibodies.According to ortho lot-specific information for 0.8% resolve panel c for gel lot vrc336, cell 3 is positive and homozygous for e(rh3) antigen, cell 6 is positive and heterozygous for e(rh3) antigen and the other 9 cells of the red cell reagent are negative for e(rh3) antigen; cells 3, 8 and 10 are positive and homozygous for jkb(jk2) antigen, cells 2, 4, 5, 6 and 7 are positive and heterozygous for jkb(jk2) antigen and cells 1, 9 and 11 are negative for jkb(jk2) antigen.Therefore, it follows that the positive and negative reactions obtained are consistent with the expected reactivity of a mix of weak anti-e(rh3) and jkb(jk2) antibodies.According to ortho lot-specific information for 0.8% resolve panel b for gel lot vrb337, cells 15, 16 and 17 are positive and homozygous for e(rh3) antigen, cell 20 is positive and heterozygous for e(rh3) antigen and the other 7 cells of the red cell reagent are negative for e(rh3) antigen; cells 13 and 22 are positive and homozygous for jkb(jk2) antigen, cells 12, 14 and 7 are positive and heterozygous for jkb(jk2) antigen and cells 16, 17, 18, 19, 21 are negative for jkb(jk2) antigen.Therefore, it follows that the positive and negative reactions obtained are consistent with the expected reactivity of a mix of weak anti-e(rh3) and jkb(jk2) antibodies except for cell 22 being positive and homozygous for jkb(jk2) antigen and having given a negative reaction.Using the three above mentioned reagents, only one antigen positive and homozygous jkbjk2 cell (cell 22 of 0.8% resolve panel b for gel lot vrb337) out of 6 tested had not reacted.In mitigation of the negative reactions obtained with expired 0.8% resolve panels b and c for gel, the instructions for use for these red cell reagents state: "do not use beyond expiration date".As part of the investigation, a review of the manufacturing batch record of 0.8% resolve panel b for gel lot vrb337, as used by the customer on the day of the reported event was performed at ortho's manufacturing site.All in-process testing met release criteria.There were no non-conformances for this lot.As part of the investigation, retain 0.8% resolve panel b for gel lot vrb337 was tested manually at ortho's manufacturing site, in iat with known plasmas (anti-d, anti-k, anti-fya) and mts anti-igg lot 101824001-12 exp 12 august 2025.The expected positive and negative results were obtained.Retain sample of 0.8% resolve panel b for gel lot vrb337 cell 22 was tested in tube for the presence of the jkb antigen.First the 0.8% cells were converted to a 3% cell suspension in ors, ortho resuspension solution, lot rs871a following qat30861 (cell suspension preparation by centrifugation), and then tested with ortho reagent anti-jkb, as per ifu tube method.After a 5-minute room temperature incubation a positive 3+ reaction was observed for cell 22.The issue reported by the customer could not be reproduced.The donor that was used to manufacture cell 22 of 0.8% resolve panel b for gel lot vrb337 being positive for jkb(jk2) antigen was first used to manufacture this red cell reagent.A review of the worldwide complaint databases up to 16 june 2025 was performed for 6902318 (0.8% resolve panel b for gel) and lot vrb337.No other complaint was identified for lot vrb337 with call area falseneg.No trend is identified.No further investigation was performed on these incidents.The assignable cause of the discordant negative reaction in antibody identification with cell 22 could not be determined.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.
Event or Problem Description
(b)(4) on windchill ra611170 (b)(6) 2025, a customer contacted ortho global technical solution center (gtsc) to report what was described as a discordant negative reaction in antibody identification in indirect antiglobulin test iat for one patient using 0.8% resolve panel b for gel lot vrb337 in conjunction with their ortho vision id-mts analyzer 50002173.Date of event 16 may 2025 complainant/complaint reporter: (b)(6) - laboratory supervisor reported on 20 may 2025 by (b)(6) to ortho gtsc reagent(s): 0.8% resolve panel b for gel lot vrb337 expiry 10 june 2025, manufactured 08 april 2025 mts anti-igg card lot 101824001-12, expiry 12 august 2025, manufactured 12 november 2024 other reagent(s): 0.8% surgiscreen for gel lot vss650; expiry 10 june 2025; manufactured 08 april 2025 0.8% resolve panel c for gel lot vrc336 expiry 10 june 2025, manufactured 25 march 2025 0.8% resolve panel c for gel lot vrc334 expiry 15 april 2025, manufactured 28 january 2025 0.8% resolve panel b for gel lot vrb336 expiry 13 may 2025, manufactured 11 march 2025 software version: 5.16.0 patient's information: sample id: 25136-lbb079 the customer reported that on (b)(6) 2025 at 21:27, they had tested this patient's sample for antibody screening in iat using 0.8% surgiscreen for gel lot vss650 and mts anti-igg card lot 101824001-12 in conjunction with their ortho vision id-mts analyzer 50002173 and that they obtained a negative reaction with cell 1, a positive reaction (1+ reaction strength) with cell 2 and an ? reaction with cell 3 which they manually corrected to 1+.The customer reported that on (b)(6) 2025 at 23:12, they had tested this patient's sample for antibody identification in iat using 0.8% resolve panel c for gel lot vrc336 and mts anti-igg card lot 101824001-12 in conjunction with their ortho vision id-mts analyzer 50002173 and that they obtained: - negative reactions with cells 1, 2, 5, 9 and 11 - ? reactions with cells 4 and 6 - positive reactions (1+ reaction strength) with cells 3, 7, 8 and 10.The customer reported that on (b)(6) 2025 at 23:12, they had tested this patient's sample for antibody identification in iat using 0.8% resolve panel b for gel lot vrb337 and mts anti-igg card lot 101824001-12 in conjunction with their ortho vision id-mts analyzer 50002173 and that they obtained: - negative reactions with cells 12, 18, 20 and 22 - ? reaction with cell 14 - positive reactions (1+ reaction strength) with cells 13, 15, 16, 17 and 19.It is understood that the customer was able to identify an anti-e(rh3) antibody but could not rule out the presence of an anti-jkb(jk2) antibody.The customer reported that on (b)(6) 2025, they had tested this patient sample with cells 1 and 2 of expired 0.8% resolve panel c for gel lot vrc334 (being homozygous for jkb(jk2) antigen) and that they had obtained negative reactions.The customer reported that on the same day they had tested this patient sample with cell 13 of expired 0.8% resolve panel b for gel lot vrb336 (being homozygous for jkb(jk2) antigen) and that they had obtained a negative reaction.The customer reported that therefore, based on the negative reaction obtained with cell 22 of 0.8% resolve panel b for gel lot vrb337, they had ruled out the presence of the anti-jkb(jk2) antibody.The customer reported that the patient was crossmatched 3 units of blood negative for e(rh3) antigen, which were compatible in iat.The patient was transfused one of these units on (b)(6) 2025.The customer reported that the evening of (b)(6) 2025, an additional sample was collected from this patient and sent to a reference laboratory which identified a mix of anti-e(rh3) and jkb(jk2) antibodies.No further detail was provided.The patient was transfused on (b)(6) 2025 with a 2nd unit of blood which was negative for e(rh3) and jkb(jk2) antigens.The customer reported that the first unit of blood transfused on (b)(6) 2025 was positive for jkb(jk2) antigen.No further detail provided if homozygous or heterozygous for jkb(jk2) antigen.The customer reported that the patient was discharged from the hospital in stable condition with no transfusion reaction.